MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA ANATOMICAL SHOULDER SYSTEM HC PEGGED GLENOID 46

MEDACTA INTERNATIONAL SA ANATOMICAL SHOULDER SYSTEM HC PEGGED GLENOID 46
Model Number 04.01.0131
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 05/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 19 may 2020: lot 183730: (b)(4) items manufactured and released on 14-ago-2018.Expiration date: 2023-07-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with another reported event due to instability, this is the first due to mobilization.Clinical evaluation: less than 1 year following tsa, the glenoid component mobilizes and revision is required.Conversion to rsa is performed.During rehabilitation, there was probably a cranial subluxation, which may have been caused by a rotator cuff lesion.In these conditions, knematics of the joint is altered due to lack of stability and the humeral head may well slip under the glenoid component and cause mobilization of the latter.No reason to suspect a faulty device.Preliminary investigation: the provided x-rays confirm that the humeral head is direct contact with the glenoid.The x-ray marker of the "pe pegged glenoid" appears to be on the medial side of the humeral surgical neck, which allows to presume that the glenoid component dissociated from the glenoid bone.The explanted glenoid component shows residuals around the implant pegs.Given the available information it is not possible to determine the root cause of the event.Other device involved in the event: anatomical shoulder system 04.01.0093 metal humeral head ø46 lot.1710138.Batch review performed on 19 may 2020: lot 1710138: (b)(4) items manufactured and released on 28-may-2018.Expiration date: 15.05.2023.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The surgeon revised the anatomical shoulder to a reverse system 9 months after the primary surgery.The patient came in ((b)(6) 2020) with instability and pain, the pegged glenoid was mobilized also.The primary surgery was performed on (b)(6) 2019, at 5 months follow-up visit the patient was fine.The subscapularis osteotomy performed in anatomical replacement had probably displaced and never healed, leading to eccentric loads, instability and eventually dissociation of the hc pegged glenoid from the bone.
 
Additional Manufacturer Narrative
Mysolution analysis: we analyzed each step of myshoulder process: no errors have been found.Our analysis of the myshoulder process of this case found no deviations from the standard procedures.Each step has been performed correctly.From the post-op ct it is possible to notice that the glenoid is not in place since the humeral head is directly in contact with the glena.

Brand Name
ANATOMICAL SHOULDER SYSTEM HC PEGGED GLENOID 46
Common Device Name
ANATOMICAL SHOULDER SYSTEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874, CHE
SZ  6874, CHE
MDR Report Key10148614
Report Number3005180920-2020-00325
Device Sequence Number2420629
Product Code KWS
UDI-Device Identifier07630040713269
UDI-Public07630040713269
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170910
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date07/19/2023
Device Model Number04.01.0131
Device Catalogue Number04.01.0131
Device Lot Number183730
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer05/13/2020
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR